It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-19-2009, 03:38 AM   #1
Junior Member
(female)
 
Join Date: Jul 2008
Location: Roseville, MN, USA
Posts: 24
roseyone60 HB User
cortisone injection questions

I was diagnosed with tendonitis in my left shoulder over a month ago and did physical therapy for a month. I did get better but I hit a plateau and my therapist suggested a cortisone injection which I got last Tuesday the 10th. I felt immediate relief for about an hour. then the pain returned. I took a pain med (tramadol) that my doc prescribed. She told me that it would get worse before it got better and that's why she prescribed pain meds. and she told me to take it easy the next couple of days and not do any of my exercises. Next day I felt 98% normal, the best I've felt in about 8 weeks. Thursday I awakened in pain so took a pain med and was able to work okay. I sit at a computer all day (financial analyst) and this is part of why I have tendonitis. Friday was worse and I took two pain meds. By Saturday I was feeling pretty good and only iced twice but didn't do exercises. and by Sunday I was feeling pretty much back to normal! YAY!!

Enter Monday when I'm back to work sitting at my PC all day. by mid afternoon the pain returned but I also restarted my exercise/ice regimen(although I did keep up the icing over the weekend even tho I felt good). then Tuesday I awakened feeling fairly normal, with minimal pain. again, by the afternoon I was in pain yet again. I'm now thinking that my work set-up is a detriment to my shoulder/tendonitis issue. I ended up taking another pain med in the late afternoon. I awakened yesterday with very little pain, but it is still there. I did not sit at my desk all day and had minimal pain.

My doc told me it could take up to two weeks to feel the full effect of the injection. but, my question is this: is it normal to be going back and forth like this? I was so hoping on Sunday that I was finally over the hump. and then Monday and Tuesday happened.

Has anyone else experienced something like this? Am I going to need another injection? or....?? I'm not really sure. I guess I got my hopes up that I was finally done with that awful pain and Tuesday I was just beside myself. I am going to be asking work to buy me a new chair since I was not at my regular desk at all yesterday and was okay by the end of the day. still a little pain, but okay.

Any experiences that anyone would like to share with cortisone injections would be greatly appreciated.

Thank you so much.

(Note: I copied/pasted this from the "Drug Interactions" board as I am hoping more people will see it. Please forgive if this is not correct to do. I'm just looking for opinions.)

 
Sponsors Lightbulb
   
Old 11-19-2009, 06:01 AM   #2
Inactive
(female)
 
Join Date: Aug 2007
Location: NYC
Posts: 1,434
jenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB Userjenj770 HB User
Re: cortisone injection questions

It's not unusual to do 2 injections to get the full effect, if you're going to get it. I'm also at my computer all day but that is not what caused my problems with my rotator cuff. I went through the minimally invasive course first - PT, 2 cortisone injections, but the problem grew worse so that I ended up having the surgery.

If your problem is just tendonitis, changing your arm position at the computer may help. I also bought a chair where the arms move up down and lateral and that helps as well. If I were you I would also continue your arm exercises, icing beforehand. In the long run, I think what we do for ourselves often turns out to be the most effective protocol.

best,

Jen

 
Old 11-19-2009, 04:30 PM   #3
Newbie
(female)
 
Join Date: Nov 2009
Location: Edmotnon, AB, Canada
Posts: 3
chianti HB User
Re: cortisone injection questions

Yes I have had several cortizone injections (knees) as well as tendonitis in my right wrist. Yes it does give you the immediate relieft but sometimes takes a couple of injections. Go back to your doc and ask for another injection. I maintain now by only have an injection once every 6-8 months. Be patient, but also wearing a wrist brace at night will really help. In Canada I purchased the shoppers drug mart brand and was only 20 dollars so quite reasonable for great relieve.

During work keep an elastic bandage around as you can still wrap your wrist and still type but it will give you some relief.

Hope that helps

 
Old 11-20-2009, 06:48 PM   #4
Junior Member
(female)
 
Join Date: Jul 2008
Location: Roseville, MN, USA
Posts: 24
roseyone60 HB User
Re: cortisone injection questions

thank you chianti and jen, that helps! and, it's my shoulder.

I've actually determined that it is my armless chair that has caused this, and made it worse after my injection last week. and I have a new chair coming. meanwhile, I dragged my dining room chair with arms in here so that I could have some support and not make my pain worse. it's not ideal, but it works for now. I am only working next Monday so am anticipating that I will have less pain. and actually, I do have less pain now that I am working with some support for my arm.

I think I'm going to wait until after next week and see how it's doing before I call my doc and see if I can get another injection.

I really appreciate the info! thanks so much.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Hip bursitis and cortisone injection kiwibird Arthritis 13 02-17-2009 06:39 PM
increased pain after cortisone injection wmkcolors Foot & Ankle Problems 9 07-01-2008 09:26 PM
Cortisone injection causing fat pad atrophy in ball of foot? sealover Foot & Ankle Problems 8 06-04-2008 08:16 PM
cortisone injection questions sammyo1 Pain Management 8 10-02-2007 05:27 AM
Cortisone MaryG1959 Arthritis 5 09-18-2005 06:13 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



ladybud (79), sjb (77), SnowBunny2020 (76), Titchou (68), JJ (53), janewhite1 (51), lenvegas (27), midwest1 (25), quincy (20), solofelix (19)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:13 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!